Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Birmingham, AL

January 3, 2009Elmore County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 3, 2009, 5:00 PM CST for Elmore County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2009, 5:00 PM CST (23:00 UTC)
Expired
Jan 3, 2009, 5:14 PM CST
In force
14 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Elmore County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 032300
SVRBMX
ALC051-032330-
/O.NEW.KBMX.SV.W.0003.090103T2300Z-090103T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CST SAT JAN 3 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 530 PM CST

* AT 456 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR DEXTER...OR NEAR WETUMPKA...AND MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANTUCK AND DEXTER BY 505 PM CST...
  ECLECTIC BY 515 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3275 8615 3267 8597 3250 8612 3260 8629
TIME...MOT...LOC 2300Z 215DEG 20KT 3261 8615

$$
1 follow-up statement
000 
WWUS54 KBMX 032314
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CST SAT JAN 3 2009

ALC051-032323-
/O.CAN.KBMX.SV.W.0003.000000T0000Z-090103T2330Z/
ELMORE AL-
513 PM CST SAT JAN 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR ELMORE COUNTY IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

LAT...LON 3275 8615 3267 8597 3250 8612 3260 8629
TIME...MOT...LOC 2313Z 215DEG 20KT 3267 8610

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:01 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 3, 3:01 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST SAT JAN 3 2009

.MESOSCALE DISCUSSION...

SEMI WARM FRONT IS CURRENTLY LIFTING OVER THE AREA FROM NORTHWEST TO
SOUTHEAST.  AREAS SOUTH OF THE FRONT HAVE RAPIDLY WARMED INTO THE
AFTERNOON HOURS...WITH STATIONS AROUND GAD IN THE LOWER 50S BUT
SOUTH AND WEST INTO THE 60S AND EVEN THE LOWER 70S.  THIS HAS
INCREASED INSTABILITY PARAMETERS SIGNIFICANTLY OVER THE PAST SEVERAL
HOURS BRINGING SURFACE CAPES TO 1000 TO 1500 J/KG.  THIS IS ALSO IN
LINE FROM THE 18Z JAN SOUNDING....THANKS  I AM NOT SO CONCERNED
WITH THE SURFACE CAPE VALUES ATTM...BECAUSE FEEL LIKE MUCH OF IT MAY
NOT BE REALIZED BEFORE THE SUN BEGINS TO SET OVER THE NEXT SEVERAL
HOURS.  THIS TRUE OUTSIDE OF A LINE OF COUNTIES FROM SUMTER COUNTY
OVER TO RUSSELL COUNTY WHERE CONVECTION MAY BEGIN DEVELOPING WITHIN
THE NEXT HOUR OR TWO.  EXPECT THE STRONGEST STORMS OF THE DAY IN THE
CWA TO REMAIN IN THOSE BLOCKS OF COUNTIES.

THE REAL CHALLENGE LIES AFTER SUNSET...WHEN SURFACE STORMS BEGIN TO
MORPH INTO ELEVATED CONVECTION.  THE THING I HAVE NOTICED OVER THE
PAST SEVERAL HOURS IS THAT THE ASSOCIATED SHORT WAVE THAT IS CAUSING
ALL THE TROUBLE HAS BROUGHT WITH IT STEEPER LAPSE RATES ALOFT.  BY
NOT ONLY LOOKING AT THE LAPSE RATES FROM 800 TO 450 MB...BUT THE
CHANGE IN SUCH...HAVE NOTICED THAT THEY ARE INCREASING WITH TIME.
THIS LEADS ME TO BELIEVE THAT WHILE THE SURFACE BASED INSTABILITY IS
SUFFICIENT TO SUSTAIN LONGER LASTING WIDESPREAD
CONVECTION...NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE...BUT IN A
MORE ISOLATED TO EVEN SCATTERED NATURE.  AM PRETTY CONFIDENT THAT
THE THREAT WILL NEED TO BE MONITORED THROUGH THE EVENING HOURS AND
EVEN INTO THE FIRST HALF OF THE OVERNIGHT.

THE MAIN THREATS WITH TODAYS STORMS IS AND WILL CONTINUE TO BE
MODERATE TO MAYBE EVEN SOME LARGE HAIL.  AS SAID LAPSE RATES ALOFT
CONTINUE TO STEEPEN WITH TIME...THE CAPE VALUES IN THE MAXIMUM HAIL
GROWTH ZONE OBVIOUSLY CONTINUE TO INCREASE AS WELL.  THIS HAS LED TO
A SHALLOW HAIL GROWTH AREA FROM ABOUT 12KFT TO 20KFT...SO ANY LARGER
RADAR RETURNS WITHIN THIS ZONE WILL BE CLOSELY EVALUATED.  WIND IS
ALSO AN OUTSIDE THREAT AS DRY AIR DOES EXIST ALOFT...ESPECIALLY THE
FURTHER NORTH STORMS DEVELOP.  ANYTIME THERE IS A CHANCE FOR
EVAPORATIVE COOLING ALOFT IT CAN CERTAINLY CAUSE WIND DAMAGE AT THE
SURFACE.  AGAIN THOUGH...THE WIND THREAT APPEARS MINOR.

WE WILL CONTINUE TO MONITOR AND EVALUATE THE THREAT AS IT LOOKS TO
ALMOST BE A NOWCAST EVENT RATHER THAN A FORECAST BECAUSE OF THE
LOOSE NATURE OF THE CONVECTIVE FORCING.  THIS IS BECAUSE OF THE
UPPER LEVEL FORCING MECHANISMS...RATHER THAN BEING SURFACE LIFTED.
MAKES FOR A COMPLEX FORECAST ON BOTH FUTURE TIMING AND PLACEMENT.

17/KLAWS

.LONG TERM...

NOT MANY CHANGES MADE AT ALL TO THE LONG TERM AS THE FORECAST STILL
LOOKS TO BE ON TRACK FOR THE MOST PART.

SUNDAY INTO MONDAY...COLD FRONT WILL APPROACH FROM THE WEST BRINGING
MORE SHOWERS TO THE AREA THROUGHOUT THE DAY ON SUNDAY. EXPECT TO SEE SOME
THUNDERSTORMS DEVELOP ACROSS PORTIONS OF THE CWA...WITH THE GREATER
CHANCES ACROSS THE SOUTH. MODELS TEND TO AGREE THAT THE FRONT WILL
HANG UP SOMEWHERE ACROSS THE SOUTHERN PART OF THE STATE ON MONDAY.
IT LOOKS AS THOUGH THE FRONT COULD MAKE IT AS FAR SOUTH AS
INTERSTATE 85 BY MONDAY EVENING.

MONDAY NIGHT THROUGH WEDNESDAY...A WAVE FORMS RATHER QUICKLY ON THE
OLD FRONTAL BOUNDARY AND WILL PASS THROUGH THE AREA WELL AHEAD OF
THE TROUGH. THE REMNANT BOUNDARY LINES UP ALONG INTERSTATE 59 WHERE
IT RESIDES FOR ALMOST 18 HOURS. SOUTHERLY FLOW WILL BRING LOTS
OF MOISTURE INTO THE AREA ON TUESDAY...WHICH COULD PRODUCE LOCALLY
HEAVY RAINFALL FOR MANY LOCATIONS. THIS MOIST UNSTABLE AIR MIXED
WITH INCREASING SHEAR VALUES CREATE THE POTENTIAL FOR SEVERE WEATHER
ACROSS THE AREA TUESDAY AFTERNOON/EVENING AS THE TROUGH APPROACHES
FROM THE WEST.  THE MAIN THREAT AREA STILL APPEARS TO BE ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA...BUT THE EXACT LOCATION AND
TIMING REMAINS IN QUESTION. THE FRONT SHOULD EXIT THE AREA LATE
TUESDAY...FOLLOWED BY THE TROUGH AXIS EARLY WEDNESDAY...WITH SKIES
CLEARING IN THE AFTERNOON.

WEDNESDAY NIGHT THROUGH SUNDAY...NORTHWESTERLY FLOW IN THE WAKE OF
THE COLD FRONT WILL BRING TEMPERATURES BACK DOWN TO NEAR NORMAL FOR
THIS TIME OF YEAR. HIGH PRESSURE WILL BUILD ACROSS CENTRAL ALABAMA
ON THURSDAY BRINGING MOSTLY CLEAR SKIES TO THE AREA.  THE SUNSHINE
WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS SET TO APPROACH THE
REGION LATE FRIDAY...BRINGING MOSTLY CLOUDY SKIES AND RAIN CHANCES
BACK TO THE AREA FOR THE WEEKEND.

19

&&

.AVIATION...18Z TAF DISCUSSION.

WARM FRONT IS NOW NORTH OF TCL MGM AND TOI...AND CIGS HAVE RISEN TO
MVFR FOR THESE LOCATIONS. CIGS AT NORTHERN TAF SITES HAVE SLOWLY
RISEN AND ARE BARELY WITHIN MVFR CRITERIA...WITH THE EXCEPTION OF
BHM WHERE IFR CIGS WILL CONTINUE TO HANG AROUND FOR A FEW HOURS. BY
MID AFTERNOON ALL SITES SHOULD SEE CIGS AROUND 1500 FT WITH SOME
SLIGHT VARIATIONS POSSIBLE. CIGS WILL LOWER TO IFR FOR ALL TAF SITES
AFTER 10-12Z.

AS FAR AS PRECIP GOES...THE FORECAST IS A LITTLE MESSY. EXPECT
SCATTERED SHOWERS TO SPREAD ACROSS CENTRAL ALABAMA THIS
AFTERNOON...WITH MORE WIDESPREAD PRECIP LATE EVENING AND OVERNIGHT.
THUNDERSTORMS ARE LIKELY ACROSS THE SOUTHERN TAF SITES AFTER
20Z...AND THEN SPREADING NORTHWARD TO TCL...WITH TS POSSIBLE IN AND
AROUND THE NORTHERN SITES DURING THE EVENING. CONFIDENCE IS LOW ON
THE TIMING OF PRECIP AND TS AS ACTIVITY WILL BE SCATTERED AT BEST
AND HIT AND MISS THIS AFTERNOON AND EVENING. MAY HAVE TO ADJUST
TIMING AT SOME SITES LATER THIS AFTERNOON.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     54  66  45  51  44 / 100  50  40  30  80
ANNISTON    58  70  48  58  46 / 100  50  40  30  70
BIRMINGHAM  59  68  45  54  47 / 100  50  40  40  80
TUSCALOOSA  59  72  47  52  46 /  80  50  40  40  80
CALERA      59  68  47  54  48 / 100  50  40  40  70
AUBURN      59  69  56  60  49 / 100  60  40  30  60
MONTGOMERY  59  74  55  64  52 / 100  60  50  40  70
TROY        59  74  59  65  52 / 100  60  30  40  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/19
Hazardous weather outlook, Jan 3, 1:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SAT JAN 3 2009

ALZ011>015-017>050-041900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND 9 PM
SOUTH OF A CARROLLTON...TUSCALOOSA...CLANTON...PHENIX CITY LINE.
THE GREATEST THREAT OF SEVERE WEATHER IS LARGE HAIL...BUT SOME
DAMAGING WINDS ARE ALSO POSSIBLE. WIDESPREAD MODERATE TO HEAVY RAIN
IS EXPECTED ACROSS THE ENTIRE AREA BETWEEN 6 PM SATURDAY AND 6 AM
SUNDAY. SOME AREAS MAY RECEIVE OVER TWO INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON ACROSS
CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT.

THERE WILL BE A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS AS WELL AS
VERY HEAVY RAIN ACROSS ALL OF CENTRAL ALABAMA AGAIN ON TUESDAY.
THERE ARE STILL SOME UNCERTAINTIES REGARDING THE TIMING AND STRENGTH
OF THIS SYSTEM. HOWEVER...CONFIDENCE IS GROWING THAT THERE WILL AT
LEAST BE STRONG STORMS DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS TUESDAY.

17/KLAWS

In the hours before

Local storm report, Jan 3, 3:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST SAT JAN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             N PRATTVILLE            32.46N 86.45W
01/03/2009  E0.25 INCH       AUTAUGA            AL   EMERGENCY MNGR

            REPORTED AT THE EMA OFFICE

&&

KSUMRALL
Special weather statement, Jan 3, 3:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST SAT JAN 3 2009

ALZ041-043-032200-
AUTAUGA-ELMORE-
337 PM CST SAT JAN 3 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA AND ELMORE COUNTIES UNTIL
400 PM CST...

AT 337 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR PRATTVILLE...MOVING NORTHEAST AT 20 MPH.

MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRATTVILLE.
  MILLBROOK.
  COOSADA.
  SPEIGNER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 3, 3:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CST SAT JAN 3 2009

ALZ033-032215-
PERRY-
344 PM CST SAT JAN 3 2009

...SIGNIFICANT WEATHER ALERT FOR PERRY COUNTY UNTIL 415 PM CST...

AT 342 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEWBERN...OR 9 MILES SOUTHWEST OF MARION...MOVING
NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FOLSOM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 3, 3:46 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CST SAT JAN 3 2009

ALZ043-032215-
ELMORE-
346 PM CST SAT JAN 3 2009

...SIGNIFICANT WEATHER ALERT FOR ELMORE COUNTY UNTIL 415 PM CST...

AT 342 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR COOSADA...OR NEAR MILLBROOK...MOVING NORTHEAST AT
20 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WETUMPKA MUNICIPAL AIRPORT.
  ELMORE.
  JORDAN DAM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jan 3, 4:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CST SAT JAN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             MONTGOMERY              32.35N 86.28W
01/03/2009  E0.50 INCH       MONTGOMERY         AL   PUBLIC

            SMALL HAIL REPORTED IN MONTGOMERY.

&&

GOLDEN
Local storm report, Jan 3, 4:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CST SAT JAN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             DEATSVILLE              32.61N 86.40W
01/03/2009  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

            REPORTED ALONG HWY 143 IN DEATSVILLE.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:09 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more4 hr
Jan 3, 9:06 AM CSTDense Fog AdvisoryBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more2 hr
Jan 3, 3:06 PM CSTSevere Thunderstorm WarningBMXDallas24 min
Jan 3, 3:14 PM CSTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.